| Catalog Number |
ECP017G |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a breast biopsy procedure, a plastic material was allegedly found along with tissue in the chamber after sampling.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: received one encor biopsy probe, probe cover and a tissue tray sub-assemblies in a specimen cup.The probe appeared to have blood residue throughout the cannula and the probe gears appeared to be clean.It was observed that the aperture was received closed.The sample tissue tray was received in the specimen cup.Upon visual inspection, plastic fragments were noted within the specimen cup and on the sample chamber.Scratches appeared on the needle protector.Additional evaluation via ftir/sem analysis was performed and noted the material was consistent with polystyrene material.It was also noted the polystyrene material was not identified within the manufacturing premises or process of parts.Based on the sample evaluation, the investigation for the reported foreign material is confirmed as the alleged material (polystyrene) was found within the received container and within the tissue tray.The a definitive root cause for the alleged foreign material (polystyrene) could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3.H11: h6 (method, result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description